MAUDE Adverse Event Report: STRYKER GMBH EXTENDED VOLAR DR PLATE, WIDE, L, L81MM, 7HOLES; PLATE, FIXATION, BONE

STRYKER GMBH EXTENDED VOLAR DR PLATE, WIDE, L, L81MM, 7HOLES; PLATE, FIXATION, BONE
Catalog Number 625255
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the initial surgery on this implant was done on (b)(6), and yesterday we did a surgery to remove the implant because the plate had broken from the second to most proximal screw plate broke in half.
 
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Event or Problem Description
It was reported that the initial surgery on this implant was done on (b)(6) and yesterday we did a surgery to remove the implant because the plate had broken from the second to most proximal screw plate broke in half.
 
Additional Manufacturer Narrative
Correction - please refer to d9, the device was returned for evaluation.The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The received plate was found to be broken from the round hole in the middle just above the oblong hole.The nature of breakage exhibited the typical characteristics of a fatigue failure with slight plastic deformation along the edges and on the surface, mostly caused due to constant rubbing under gradual separation.Signs of heavy stress concentration were observed along one of the sides of the broken surface, evident by secondary fracture line and edges pressed back against the surface.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.A couple of x-rays that were provided were presented to our hcp who opined that the fracture is still visible even after 12 weeks with hardly any signs of healing and also the placement of plate could have been further optimized.Based on the available information and above investigation, the plate broke in a fatigue manner where the root cause of the issue is multifactorial: the location of the fracture and the technical aspects of the surgical procedure most likely contributed to the event.Furthermore, patient activity levels post-op may also have contributed to an inadequate load distribution and therefore, the breakage of the implants.The ifu clearly instructs the user that: these devices can break when subjected to the increased loading associated with delayed unions and/or non-unions.Internal fixation devices are load sharing devices which are intended to hold fractured bone surfaces in apposition to facilitate healing.If healing is delayed or does not occur, the appliance may eventually break due to metal fatigue.Loads on the device produced by load bearing and the patient¿s activity level will dictate the longevity of the device.If any additional information is provided, the investigation will be reassessed.

Brand Name
EXTENDED VOLAR DR PLATE, WIDE, L, L81MM, 7HOLES
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22676736
Report Number0008031020-2025-01314
Device Sequence Number9566006
Product Code HRS
UDI-Device Identifier07613327614947
UDI-Public07613327614947
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K233919
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Remedial Action Modification/Adjustment
Type of Report Initial,Followup
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number625255
Device Lot Number1000559155
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/07/2025
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date07/31/2025
Supplement Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown